Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 87, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at May 26, 2016, 12:26 PM CDT for Johnson County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri. It was in force for 49 min. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2016, 12:26 PM CDT (17:26 UTC)
- Expired
- May 26, 2016, 1:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 70.0 mph
Counties Johnson County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 58 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 12:37 PM CDT | HAIL 1.25 | 2 Wsw Parkville, MO | HALF DOLLAR SIZED HAIL NEAR PARKVILLE. |
| May 26, 12:40 PM CDT | HAIL 0.75 | Parkville, MO | DIME SIZE HAIL REPORTED TO DISPATCH IN PARKVILLE |
| May 26, 12:42 PM CDT | HAIL 1.5 | Parkville, MO | LARGER THAN QUARTER SIZE HAIL REPORTED IN PARKVILLE VIA TWITTER |
| May 26, 12:45 PM CDT | HAIL 1 | Parkville, MO | 1 INCH HAIL MEASURED IN PARKVILLE. REPORTED VIA TWITTER. |
| May 26, 12:45 PM CDT | HAIL 1 | Parkville, MO | QUARTER SIZE HAIL REPORTED IN PARKVILLE VIA TWITTER |
| May 26, 12:51 PM CDT | HAIL 1.75 | 5 S Gladstone, MO | GOLFBALL SIZE HAIL REPORTED NEAR I-29/I-35 AND LEVEE RD IN NORTH KANSAS CITY |
| May 26, 12:57 PM CDT | HAIL 1 | Kansas City, MO | QUARTER SIZE HAIL REPORTED IN DOWNTOWN KANSAS CITY VIA TWITTER |
| May 26, 12:57 PM CDT | HAIL 1.5 | Kansas City, MO | 1 TO 1.5 INCH HAIL REPORTED IN DOWNTOWN KANSAS CITY VIA TWITTER |
| May 26, 1:00 PM CDT | HAIL 1.25 | North Kansas City, MO | REPORTED AT DOWNTOWN KC AIRPORT |
| May 26, 1:08 PM CDT | HAIL 1.25 | North Kansas City, MO | LARGER THAN QUARTER SIZE HAIL REPORTED IN NORTH KANSAS CITY VIA TWITTER |
| May 26, 1:16 PM CDT | HAIL 1.75 | 5 S Gladstone, MO | ESTIMATED GOLFBALL SIZE HAIL REPORTED NEAR THE INGREDION PLANT IN NORTH KANSAS CITY VIA TWITTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 5.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1730 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 285 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.9
The text
As transmitted.
698
WUUS53 KEAX 261726
SVREAX
KSC091-209-MOC047-095-165-261815-
/O.NEW.KEAX.SV.W.0087.160526T1726Z-160526T1815Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1226 PM CDT THU MAY 26 2016
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WYANDOTTE COUNTY IN NORTHEASTERN KANSAS...
NORTHEASTERN JOHNSON COUNTY IN EAST CENTRAL KANSAS...
SOUTHEASTERN PLATTE COUNTY IN WEST CENTRAL MISSOURI...
NORTHWESTERN JACKSON COUNTY IN WEST CENTRAL MISSOURI...
SOUTHWESTERN CLAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 115 PM CDT
* AT 1226 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LAKE
QUIVIRA...MOVING NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...OVERLAND PARK...SHAWNEE...LENEXA...GLADSTONE...
PRAIRIE VILLAGE...MERRIAM...MISSION...BONNER SPRINGS...PARKVILLE...
EDWARDSVILLE...NORTH KANSAS CITY...FAIRWAY...RIVERSIDE...
WEATHERBY LAKE...WESTWOOD...LAKE QUIVIRA...KANSAS CITY KANSAS...
AVONDALE AND NORTHMOOR.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 3.
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 410 AND 423.
INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 10.
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 226 AND 235.
INTERSTATE 29 BETWEEN MILE MARKERS 0 AND 6.
INTERSTATE 635 BETWEEN MILE MARKERS 0 AND 12.
INTERSTATE 435 BETWEEN MILE MARKERS 6 AND 24...AND BETWEEN MILE
MARKERS 54 AND 55.
KANSAS TURNPIKE BETWEEN MILE MARKERS 225 AND 226.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3920 9482 3921 9478 3921 9481 3926 9479
3917 9447 3897 9469 3905 9489
TIME...MOT...LOC 1726Z 213DEG 21KT 3906 9477
HAIL...1.75IN
WIND...70MPH
$$
PIETRYCHA2 follow-up statements
659
WWUS53 KEAX 261734
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1234 PM CDT THU MAY 26 2016
KSC091-261744-
/O.CAN.KEAX.SV.W.0087.000000T0000Z-160526T1815Z/
JOHNSON KS-
1234 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3920 9482 3921 9478 3921 9481 3926 9479
3917 9447 3904 9462 3907 9484
TIME...MOT...LOC 1734Z 213DEG 21KT 3910 9474
$$
KSC209-MOC047-095-165-261815-
/O.CON.KEAX.SV.W.0087.000000T0000Z-160526T1815Z/
WYANDOTTE KS-PLATTE MO-JACKSON MO-CLAY MO-
1234 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR WYANDOTTE...SOUTHEASTERN PLATTE...NORTHWESTERN JACKSON AND
SOUTHWESTERN CLAY COUNTIES...
AT 1234 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KANSAS
CITY... OR NEAR LAKE QUIVIRA...MOVING NORTHEAST AT 25 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...GLADSTONE...BONNER SPRINGS...PARKVILLE...
EDWARDSVILLE...NORTH KANSAS CITY...RIVERSIDE...WEATHERBY LAKE...
WESTWOOD...KANSAS CITY KANSAS...AVONDALE...NORTHMOOR...
HOUSTON LAKE...KANSAS CITY DOWNTOWN...ROELAND PARK...OAKWOOD...
OAKS...RANDOLPH...POMEROY AND MUNCIE.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN MISSOURI BETWEEN MILE MARKERS 0 AND 3.
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 411 AND 423.
INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 0 AND 10.
INTERSTATE 35 IN KANSAS BETWEEN MILE MARKERS 232 AND 235.
INTERSTATE 29 BETWEEN MILE MARKERS 0 AND 6.
INTERSTATE 635 BETWEEN MILE MARKERS 1 AND 12.
INTERSTATE 435 BETWEEN MILE MARKERS 10 AND 24...AND BETWEEN MILE
MARKERS 54 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3920 9482 3921 9478 3921 9481 3926 9479
3917 9447 3904 9462 3907 9484
TIME...MOT...LOC 1734Z 213DEG 21KT 3910 9474
HAIL...1.75IN
WIND...60MPH
$$
PIETRYCHA933
WWUS53 KEAX 261751
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1251 PM CDT THU MAY 26 2016
MOC095-261800-
/O.CAN.KEAX.SV.W.0087.000000T0000Z-160526T1815Z/
JACKSON MO-
1251 PM CDT THU MAY 26 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JACKSON COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3921 9478 3921 9481 3926 9479 3917 9447
3915 9450 3915 9454 3912 9457 3911 9460
3908 9461 3918 9482 3920 9482
TIME...MOT...LOC 1750Z 213DEG 21KT 3918 9467
$$
KSC209-MOC047-165-261815-
/O.CON.KEAX.SV.W.0087.000000T0000Z-160526T1815Z/
WYANDOTTE KS-PLATTE MO-CLAY MO-
1251 PM CDT THU MAY 26 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR NORTHEASTERN WYANDOTTE...SOUTHEASTERN PLATTE AND SOUTHWESTERN
CLAY COUNTIES...
AT 1250 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PARKVILLE...
MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
KANSAS CITY...GLADSTONE...PARKVILLE...NORTH KANSAS CITY...
RIVERSIDE...WEATHERBY LAKE...KANSAS CITY KANSAS...AVONDALE...
NORTHMOOR...HOUSTON LAKE...KANSAS CITY DOWNTOWN...OAKWOOD...OAKS...
RANDOLPH...POMEROY...WALDRON...BEVERLY HILLS AND WOLCOTT.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 70 IN MISSOURI NEAR MILE MARKER 0.
INTERSTATE 70 IN KANSAS BETWEEN MILE MARKERS 422 AND 423.
INTERSTATE 35 IN MISSOURI BETWEEN MILE MARKERS 5 AND 10.
INTERSTATE 29 BETWEEN MILE MARKERS 0 AND 6.
INTERSTATE 635 BETWEEN MILE MARKERS 6 AND 12.
INTERSTATE 435 BETWEEN MILE MARKERS 18 AND 24...AND BETWEEN MILE
MARKERS 54 AND 55.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3921 9478 3921 9481 3926 9479 3917 9447
3915 9450 3915 9454 3912 9457 3911 9460
3908 9461 3918 9482 3920 9482
TIME...MOT...LOC 1750Z 213DEG 21KT 3918 9467
HAIL...1.50IN
WIND...60MPH
$$
PIETRYCHAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:17 AM CDT, 6 hours 9 minutes earlier.
Area forecast discussion, May 26, 6:17 AM CDT, 6 hours 9 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 617 AM CDT THU MAY 26 2016 .Discussion... Issued at 349 AM CDT THU MAY 26 2016 Tricky forecast over the next 36-48 hours as a shortwave trough ejects out of the desert Southwest and pushes surface low pressure from the lee side of the Rockies out into western KS. The primary focus for convective initiation later today, at least from a synoptic perspective, will be the dryline stretching from west central KS through the TX panhandle, and the warm front extending northeastward from southwest KS through the central Plains. However, there are many caveats to this synoptic perspective as overnight convection sets up several possible outflow boundaries in and around the CWA, and any additional convection that develops and moves into the region early this morning could also have an impact on today's storms. High-resolution models are definitely struggling to resolve the severe potential, with the HRRR developing a cell on the edge of the LLJ near sunrise in south central NE, expanding the storm with time, and using its outflow to effectively push the warm front into our CWA from its forecast afternoon position in southeast NE through central IA, which then serves as a focus for what can only be described as convective explosion by mid-afternoon. While that scenario seems a bit unlikely, the warm front is currently fairly far south across central KS, and if it does not lift north with time as is currently forecast, that could result in another scenario with a result similar to the HRRR forecast. What is known is that plentiful CAPE and adequate deep-layer shear will be available this afternoon, setting the stage for severe potential whenever storms do develop or arrive in the CWA. Based on the large-scale perspective the highest chances for strong to severe storms should be late this evening into the night, but with that much instability and a possibility of some convergence from lingering outflow boundaries, and an unknown progression of the synoptic warm front, a few storms are at least possible from late morning onward. Friday's severe potential will be highly dependent on how much convection is ongoing Friday morning, and whether or not any clearing occurs during the afternoon. Shear is actually its highest over our CWA on Friday evening as the upper trough shifts eastward, however instability may be more limited and showers and storms may be ongoing through much of the day with strong upper-level support for convection melding into the period when isentropic lift/LLJ support tends to diurnally wane; thus, it may not be possible to develop robust updrafts later in the day. Storms are still expected to develop out to our west along the dryline where instability will be higher, so if we can clear out long enough to build a bit more supportive lapse rates, these storms could still be strong to severe when/if they arrive in the CWA later Friday evening or Friday night. Storm chances decrease for the weekend, and while PoPs are non-zero due to available moisture, continued southerly flow, and at least some instability, the overall forcing will decrease late Friday night and especially Saturday and Sunday as the upper trough departs and the dryline retreats back to the west, becoming more diffuse and likely not sparking daily strong/severe convection is it has been over the last several days. High temperatures will gradually warm from the upper 70s on Friday to the mid 80s by Sunday, and lows will continue at above normal readings in the mid to upper 60s. A return to the active pattern then begins Monday night as another trough digs into the western CONUS, and should continue through the end of the forecast period until the trough ejects out. && .Aviation...(For the 12Z TAFS through 12Z Friday Morning) Issued at 617 AM CDT THU MAY 26 2016 Isolated to widely scattered thunderstorms will continue to be possible in the vicinity of all KC-area terminals for a few hours this morning, then thunderstorm activity should die down temporarily for late morning and early afternoon. Storms are expected to redevelop by mid to late afternoon across eastern KS, possibly nearing the terminals as early as 20z but more likely after 00z. Ceilings, in general, will stay above 3 kft, but may be briefly reduced in stronger storms. Several rounds of thunderstorm activity is expected, and may last through the end of the TAF period. && .EAX Watches/Warnings/Advisories... KS...None. MO...None. && Discussion...Laflin Aviation...Laflin
Hazardous weather outlook, May 26, 4:51 AM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 451 AM CDT THU MAY 26 2016 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 451 AM CDT THU MAY 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY DEVELOP ALONG A LINE FROM CENTRAL KANSAS THROUGH FAR NORTHWEST MISSOURI DURING THE LATE AFTERNOON OR EARLY EVENING HOURS...AND WILL GRADUALLY BECOME MORE NUMEROUS AND BUILD EASTWARD WITH TIME. THESE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES ESPECIALLY EARLY IN THEIR LIFE CYCLE ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI. THE SEVERE THREAT WILL TRANSITION MORE TO STRAIGHT LINE WINDS...HAIL...AND FLOODING AS STORMS MOVE EAST. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING...AND MAY CONTINUE THROUGH MUCH OF THE DAY. A FEW STRONG STORMS ARE POSSIBLE IN THE EVENING ACROSS EASTERN KANSAS AND FAR WESTERN MISSOURI..BUT THE SEVERE POTENTIAL WILL BE LIMITED BY MORNING STORMS...AND THE LESS CLEARING THAT OCCURS DURING THE DAY...THE LESSER THE POTENTIAL FOR SEVERE WEATHER THAT EVENING WILL BE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
In the hours before
Local storm report, May 26, 11:21 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1121 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1049 AM HAIL INDEPENDENCE 39.09N 94.42W
05/26/2016 E1.50 INCH JACKSON MO BROADCAST MEDIA
PING PONG BALL SIZE HAIL REPORTED IN INDEPEDENCE. RELAYED
VIA BROADCAST MEDIA.
&&
LGLocal storm report, May 26, 11:30 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1130 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 AM HAIL 5 SE COURTNEY 39.09N 94.33W
05/26/2016 E0.75 INCH JACKSON MO PUBLIC
PENNY SIZE HAIL REPORTED NEAR E TRUMAN RD AND S POWELL RD
IN INDEPEDENCE VIA FACEBOOK
&&
LGLocal storm report, May 26, 11:33 AM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1133 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 AM HAIL 4 WNW BLUE SPRINGS 39.05N 94.35W
05/26/2016 M1.00 INCH JACKSON MO PUBLIC
ONE INCH HAIL REPORTED NEAR THE AMC THEATER IN
INDEPENDENCE VIA TWITTER
&&
LGLocal storm report, May 26, 11:48 AM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1148 AM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM HAIL TROY 39.78N 95.09W
05/26/2016 M2.25 INCH DONIPHAN KS PUBLIC
HAIL UP TO 2.25 INCHES REPORTED IN TROY VIA TWITTER
&&
LGSpecial weather statement, May 26, 12:00 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1200 PM CDT THU MAY 26 2016 MOZ038-039-261745- LAFAYETTE MO-SALINE MO- 1200 PM CDT THU MAY 26 2016 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAFAYETTE AND WEST CENTRAL SALINE COUNTIES UNTIL 1245 PM CDT... AT 1200 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER CORDER...OR NEAR HIGGINSVILLE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WAVERLY...CORDER...ALMA...BLACKBURN AND GRAND PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3904 9342 3906 9371 3919 9368 3923 9338 TIME...MOT...LOC 1700Z 275DEG 18KT 3909 9362 PIETRYCHA
Local storm report, May 26, 12:23 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1223 PM CDT THU MAY 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1203 PM HAIL 1 NNW FANNING 39.85N 95.17W
05/26/2016 E1.00 INCH DONIPHAN KS EMERGENCY MNGR
QUARTER-SIZED HAIL NEAR SPARKS.
&&
SAWThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 11:00 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 45 min |
| May 25, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 48 min |
| May 26, 12:47 AM CDT | Special Weather Statement | EAX | Wyandotte | 13 min |
| May 26, 2:30 AM CDT | Special Weather Statement | EAX | Atchison | 45 min |
| May 26, 3:59 AM CDT | Special Weather Statement | EAX | Johnson, Wyandotte | 46 min |
| May 26, 8:35 AM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 25 min |
| May 26, 9:30 AM CDT | Severe Thunderstorm Warning | EAX | Johnson | 30 min |
| May 26, 10:07 AM CDT | River Flood Warning | EAX | Doniphan | 6 days |
| May 26, 10:10 AM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 35 min |
| May 26, 10:12 AM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 61 hr |
| May 26, 10:12 AM CDT | River Flood Warning | EAX | Leavenworth | 3 days |
| May 26, 10:15 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan, Leavenworth | 45 min |
| May 26, 10:24 AM CDT | River Flood Warning | EAX | Miami | 5 days |
| May 26, 10:24 AM CDT | River Flood Warning | EAX | Linn | 6 days |
| May 26, 10:26 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 38 min |
| May 26, 10:57 AM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan | 48 min |
| May 26, 11:19 AM CDT | Areal Flood Advisory | EAX | Atchison, Leavenworth | 3 hr |
| May 26, 11:41 AM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 49 min |
| May 26, 12:13 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 27 min |
| May 26, 1:05 PM CDT | Flash Flood Watch | EAX | Atchison, Doniphan, Johnson, Leavenworth, Linn, Miami and 1 more | 38 hr |
| May 26, 1:11 PM CDT | Severe Thunderstorm Warning | EAX | Wyandotte | 49 min |
| May 26, 2:25 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan, Leavenworth | 3 hr |
| May 26, 2:27 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Doniphan, Leavenworth | 33 min |
| May 26, 3:14 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 31 min |
| May 26, 3:32 PM CDT | Tornado Warning | EAX | Leavenworth, Wyandotte | 28 min |
| May 26, 3:47 PM CDT | Flash Flood Warning | EAX | Doniphan, Leavenworth, Wyandotte | 6 hr |
| May 26, 4:00 PM CDT | Tornado Warning | EAX | Leavenworth, Wyandotte | 30 min |
| May 26, 4:14 PM CDT | Special Weather Statement | EAX | Atchison | 46 min |
| May 26, 4:47 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth | 28 min |
| May 26, 4:56 PM CDT | Severe Thunderstorm Warning | EAX | Leavenworth, Wyandotte | 34 min |
| May 26, 4:59 PM CDT | Flash Flood Warning | EAX | Atchison, Doniphan, Leavenworth | 5 hr |
| May 26, 5:02 PM CDT | Flash Flood Warning | EAX | Johnson, Leavenworth, Wyandotte | 6 hr |
| May 26, 5:07 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 38 min |
| May 26, 5:28 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Wyandotte | 32 min |
| May 26, 5:43 PM CDT | Severe Thunderstorm Warning | EAX | Johnson | 32 min |
| May 25, 11:10 PM CDT | Special Weather Statement | EAX | Nodaway | 35 min |
| May 25, 11:32 PM CDT | Special Weather Statement | EAX | Atchison | 43 min |
| May 25, 11:49 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Nodaway | 26 min |
| May 26, 12:28 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, DeKalb | 47 min |
| May 26, 1:11 AM CDT | Special Weather Statement | EAX | Clay, Jackson | 34 min |
| May 26, 1:52 AM CDT | Special Weather Statement | EAX | Adair | 38 min |
| May 26, 3:18 AM CDT | Special Weather Statement | EAX | Platte | 42 min |
| May 26, 8:59 AM CDT | Special Weather Statement | EAX | Platte | 31 min |
| May 26, 9:47 AM CDT | Special Weather Statement | EAX | Ray | 43 min |
| May 26, 10:07 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 7 days |
| May 26, 10:07 AM CDT | River Flood Warning | EAX | Jackson, Lafayette, Ray | 13 days |
| May 26, 10:07 AM CDT | River Flood Warning | EAX | Carroll, Lafayette, Saline | 15 days |
| May 26, 10:07 AM CDT | River Flood Warning | EAX | Carroll, Chariton, Saline | 15 days |
| May 26, 10:08 AM CDT | Severe Thunderstorm Warning | EAX | Ray | 15 min |
| May 26, 10:18 AM CDT | River Flood Warning | EAX | Cass, Henry, Johnson | 3 days |
| May 26, 10:18 AM CDT | River Flood Warning | EAX | Cooper, Saline | 5 days |
| May 26, 10:18 AM CDT | River Flood Warning | EAX | Bates, Cass, Henry | 4 days |
| May 26, 10:36 AM CDT | River Flood Warning | EAX | Buchanan | 4 days |
| May 26, 10:36 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 26, 10:36 AM CDT | River Flood Warning | EAX | Platte | 5 days |
| May 26, 10:41 AM CDT | Severe Thunderstorm Warning | EAX | Jackson, Ray | 49 min |
| May 26, 11:03 AM CDT | Severe Thunderstorm Warning | EAX | Lafayette, Ray | 42 min |
| May 26, 11:24 AM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan | 23 min |
| May 26, 12:00 PM CDT | Special Weather Statement | EAX | Lafayette | 45 min |
| May 26, 12:15 PM CDT | Areal Flood Advisory | EAX | Lafayette, Saline | 3 hr |
| May 26, 12:19 PM CDT | Severe Thunderstorm Warning | EAX | Saline | 41 min |
| May 26, 12:45 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 30 min |
| May 26, 12:50 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Saline | 40 min |
| May 26, 1:09 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Worth | 10 min |
| May 26, 1:26 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Howard, Randolph, Saline | 19 min |
| May 26, 1:30 PM CDT | Special Weather Statement | EAX | Saline | 45 min |
| May 26, 1:37 PM CDT | Severe Thunderstorm Warning | EAX | Cooper, Saline | 38 min |
| May 26, 1:40 PM CDT | Severe Thunderstorm Warning | EAX | Jackson, Ray | 34 min |
| May 26, 1:41 PM CDT | Areal Flood Advisory | EAX | Chariton, Howard, Saline | 2 hr |
| May 26, 1:42 PM CDT | Special Weather Statement | EAX | Nodaway | 48 min |
| May 26, 1:48 PM CDT | Severe Thunderstorm Warning | EAX | Atchison, Holt, Nodaway, Worth | 30 min |
| May 26, 2:06 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 39 min |
| May 26, 2:18 PM CDT | Severe Thunderstorm Warning | EAX | Atchison | 20 min |
| May 26, 2:19 PM CDT | River Flood Warning | EAX | Daviess, Gentry | 68 hr |
| May 26, 2:19 PM CDT | River Flood Warning | EAX | Daviess, Livingston | 3 days |
| May 26, 2:19 PM CDT | River Flood Warning | EAX | Linn, Livingston | 4 days |
| May 26, 2:19 PM CDT | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 5 days |
| May 26, 2:19 PM CDT | River Flood Warning | EAX | Carroll, Chariton | 5 days |
| May 26, 2:56 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Caldwell, Clay, Clinton, Daviess and 2 more | 49 min |
| May 26, 3:13 PM CDT | Special Weather Statement | EAX | Henry | 32 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.